MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS CANNULATED X-TAB 7X40MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH MIS CANNULATED X-TAB 7X40MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186770040
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary.Investigation flow: damage.Visual inspection: the mis cannulated x-tab 7x40mm ti (p/n: 186770040, lot number: tbdbe) was received at us cq.Visual inspection of the complaint device showed the shaft of the screw had broken off just below the ball head.No material deficiencies were observed.Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the screw shaft had broken off below the ball head.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for mis cannulated x-tab 7x40mm ti was conducted identifying that lot number tbdbe was released in a single batch.- batch1: lot was released on nov 1, 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent for an xlif (extreme lateral interbody fusion) at l4/5.When surgeon removing the screws at s., the screwhead came off.Surgeon left the shaft in the patient.All fragments were left in the patient.The surgery was completed with 30 minutes delay.The patient is not scheduled to undergo another procedure.The patient outcome was unknown.This report is for one (1) mis cannulated x-tab 7x40mm ti.This report is 2 of 2 for (b)(4).

Brand Name
MIS CANNULATED X-TAB 7X40MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11238477
Report Number1526439-2021-00203
Device Sequence Number19903388
Product Code NKB
UDI-Device Identifier10705034129662
UDI-Public10705034129662
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186770040
Device Catalogue Number186770040
Device Lot NumberTBDBE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2021
Initial Report FDA Received Date01/27/2021
Patient Sequence Number1